MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 20130-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation.Investigation is not complete.
 
Event or Problem Description
The event involved a spinning spiros closed male luer, red cap that leaked during a subcutaneous azacitidine administration.The spiros was attached to a 5ml syringe containing the medication and the spiros was found to leak into the outer chamber and some of it made its way out of the syringe and onto the nurse's glove.There was no blood loss nor bleed back and there were no holes cuts, tears, or any defect noted on the product.There was patient involvement and no adverse event or delay in therapy reported.
 
Additional Manufacturer Narrative
H10 - one used list# 20130-01, spinning spiros (lot# 4957570) and one 3ml bd syringe were received and visually inspected.As received, the spiros was securely connected to the syringe.The spin feature of the spiros was activated and spinning freely.No damage or anomalies were observed.The spiros was functionally tested and met product performance specifications.No leakage was identified during testing.The reported complaint of a leaking spiros cannot be confirmed.A device history review for lot# 4957570 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
SPINNING SPIROS CLOSED MALE LUER, RED CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10623285
Report Number9617594-2020-00428
Device Sequence Number3735183
Product Code FPA
UDI-Device Identifier00840619023386
UDI-Public(01)00840619023386(17)250801(10)4957570
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Catalogue Number20130-01
Device Lot Number4957570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5ML SYRINGE, MFR UNK; AZACITIDINE, MFR UNK